Psycho-Babble Medication Thread 270440

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

depakote hair loss?

Posted by Louise67 on October 17, 2003, at 21:46:35

I have been losing my hair for at least the past two weeks. The thing is, I'm not taking depakote anymore. I took it for about two months and have been off it for about a month and a half. But I have only started losing my hair more recently.
It is possible that my body is reacting slowly to my previous use of depakote? Has anyone else ever experienced this?
Any advice would help.

 

Re: depakote hair loss?

Posted by sarita0001 on October 17, 2003, at 23:04:31

In reply to depakote hair loss?, posted by Louise67 on October 17, 2003, at 21:46:35

Hi,

I was on Topamax(also an anticonvulsant)and the same thing happened to me. Both drugs mess with the hormones and cause these side effects. Both have androgenic(testosterone) properties which cause hair loss. That is what causes hair loss in men. The body is adjusting back. I had excess hair growth which is not fun. It takes time to pass and if it continues see a dermatologist. You should be okay.

Sara

 

Re: depakote hair loss? Louise67

Posted by galkeepinon on October 18, 2003, at 0:17:39

In reply to depakote hair loss?, posted by Louise67 on October 17, 2003, at 21:46:35

Ouch~this was what I hated about Depakote. I lost A LOT of hair AND gained 30 pounds in a month on Depakote. May I ask why you went off of it?
Yes, it's a possibility that since you've been off it a month give it a little more time to really get *out* of your system.
*cringes* I know how that hair loss can be. I still have hair loss with the meds, but I'm not bald yet.
Best of luck and hang in there!


> I have been losing my hair for at least the past two weeks. The thing is, I'm not taking depakote anymore. I took it for about two months and have been off it for about a month and a half. But I have only started losing my hair more recently.
> It is possible that my body is reacting slowly to my previous use of depakote? Has anyone else ever experienced this?
> Any advice would help.

 

Re: depakote hair loss? Louise67

Posted by Sabina on October 18, 2003, at 0:22:31

In reply to depakote hair loss?, posted by Louise67 on October 17, 2003, at 21:46:35

i am hoping to prevent hair loss from topamax with the use of the supplements zinc, selenium, magnesium, b-complex, and a good multivitamin as a minimun line of daily defense. you might want to do a search of the archives for more help, but this will help get you started:

http://www.dr-bob.org/babble/20010131/msgs/53100.html

good luck to you.

 

Re: depakote hair loss? Louise67

Posted by fallsfall on October 18, 2003, at 15:31:10

In reply to depakote hair loss?, posted by Louise67 on October 17, 2003, at 21:46:35

I had hair loss with Depakote and finally went off of it because of that side effect. It did take some time before the hair loss slowed down (at least a month or two). Try to be patient. I was so aggrivated - I had stopped the med, but my hair was still falling out!!!!!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.